Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have had gastritis, loss of appetite and abdominal pain. On medication. Started feeling weak. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Had gas & lack of appetite at times for the past few months.Two weeks ago had some non veg food.Next day suffered a massive upset stomach with pain down the middle of abdomen & griping in the lower abdomen.Took two rectodyls 24 hrs apart & started on norflox 400 twice daily.Am reactive to TZ.had norflox 400*2 for 10 days.But on the last day the stomach again started rumbling & felt urge to move bowels.Again had a rectodyl.Was prescribed mebeverine hydrochloride twice daily,velgut & normaxin.Had a reaction in the penis area.Doctor advised stopping both medicines except velgut.Have stated taking Normet twice daily out of desperation.Have passed some undigested food in stool throughout this period. Am allergic to sulfa drugs & ampicillin group.The area of discomfort in the stomach is primarily the upper middle part right below the parting of the ribs.Feel very weak specially in the morn after bowel movement.Pl advise.
Posted Mon, 29 Oct 2012 in Digestion and Bowels
Answered by Dr. Anil Grover 2 hours later
Thanks for writing.
I am a medical specialist with an additional degree in cardiology. I read your mail with diligence. You must be taking medicines for Blood Pressure and Diabetes, these medicines have side effects which mimic the gastro intestinal symptoms you are having. Additionally, amoebiasis and take antibiotics like Norflox without prescription. You do not have infection. Please try a course for amoebiasis/ giardiasis which is common ailment in India that is get yourself prescribed Tab Tinidazole 500 mg twice a day for three days and then stick to following dietary advice (which would be better for your diabetes and hypertension also). Write to me after one week if you do not feel better. That is the best advice can be given to you and is effective.
Irritable Bowel Syndrome Treatment through Diet
Diet plays a direct role in gut function (something that is instinctively obvious to IBS sufferers). There is in fact a proper "IBS diet", as IBS is not so highly individualized that no accurate generalizations can be made, and dietary changes can make a tremendous improvement to all IBS symptoms.

There are very clear dietary guidelines to follow for how to eat safely for Irritable Bowel Syndrome, based on the well-established effects certain categories of foods have on the GI tract. The key word here is categories. Any food that is high in fat, insoluble fiber, caffeine, coffee (even decaf), carbonation, or alcohol is problematic. All of these food categories are either GI stimulants or irritants, and can cause violent reactions of the gastrocolic reflex. This directly affects the muscles in the colon and can lead to pain, constipation AND diarrhea, gas, and bloating.

Soluble fiber is the single greatest dietary remedy for preventing Irritable Bowel Syndrome symptoms, as well as relieving them once they occur. Soluble fiber is not typically found in foods most people think of as "fiber XXXXXXX such as XXXXXXX or raw leafy XXXXXXX vegetables (these foods are high in insoluble fiber, a dietary trigger). Soluble fiber is actually found in foods commonly thought of as "starches", though soluble fiber itself differs from starch as the chemical bonds that join its individual sugar units cannot be digested by enzymes in the human GI tract. In other words, soluble fiber has no calories because it passes through the body intact.

Soluble fiber soothes and regulates the digestive tract, stabilizes the intestinal contractions resulting from the gastrocolic reflex, and normalizes bowel function from either extreme. Soluble fiber prevents and relieves both diarrhea and constipation. In addition, IBS responds to how you eat as well as what you eat. Good Luck.
With best wishes.
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Have had gastritis, loss of appetite and abdominal pain. On medication. Started feeling weak. Worrisome 2 days later
Thank You!I believe you have captured the crux of the problem.However,as I wrote I react to Tinidazole & that is why I took plain Norflox & could not recover.Also as I mentioned I have taken Normet(Ofloxacin 200mg & Ornidazole 500 mg) out of desperation.I have taken it twice daily for three days now.Do I need to continue? Do I still need to take some drug in place of Tinidazole 500 mg that you have prescribed.There is still some pain in the upper center of abdomen specially in the morning after bowel movement & there is gas formation as also weakness.Also tell if soluble fibre is Isabgol.Kindly advise.
yours faithfully XXXXXXX
Answered by Dr. Anil Grover 7 hours later
What I suggested was anti amoebic drug other substitutes are various preparations of Metronidazole and I have yet to come across anyone reacting to that. Take for three days any preparation of 400 mg (IT HAS A SIDE EFFECT METALLIC TASTE IN MOUTH SO DO NOT BOTHER ABOUT THAT).

Now where these drugs act and harmless antibiotics are not! They should be taken under supervision unless you want to be infected by super infection.

If you are not relieved please show yourself to a medical college doctor, I assume you have a Medical College in Jasmshedpur. Chose anyone with MD degree in Medicine and request him/her to show. I know it is slightly difficult to get seen in a medical college but in the long run very useful. Best of Luck.

With Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor